Dry cough and loud sneezes!: I think Ramipril... - AF Association

AF Association

25,889 members31,127 posts

Dry cough and loud sneezes!

Smokie2D profile image

I think Ramipril is giving me a dry cough. I have had it and sneezes since starting Sleep Apnoea treatment on 24th December. I am due to see doc at the end of month for a review. No panic because its not getting worse.

However when out and about the cough and sneeze clear the way for me! people cross the street and glare! (By the way do cover up and play by the rules). Thing is do I go and frighten the doctor's waiting room, or do I carry a sign saying had this since December?

Have recently been at doc and he is altering Bisoporol Fumarate to slow heart as getting angina on exercise even though blood supply to heart fine! He says he will play with other meds when he sorts that out!

18 Replies

Oooh sorry Smokie, but I'm one of the people giving dirty looks. Just can't stand people coughing and sneezing around me - I'm off away like a shot! Have always been that way since attending a talk years ago and the person sat behind me kept coughing. I caught it and it wiped me out for days.

Sorry, I can't help it and my face is one that naturally shows how I'm feeling!!!

Jean

Don't really blame anyone! Do not like it myself and family want me to sleep at bottom of yard

cycleman73 profile image
cycleman73 in reply to Smokie2D

May I suggest any one with cough, cold, flu, covid 19, neurovirus, hiv/aids + any nasty

left out of this list should go live at the bottom of the yard (not your yard of course).

Sorry for any spelling mistakes !

Bit harsh on those who take drugs where cough is part of side effects! And on people like my husband who sneezes a lot due to allergy. Sunshine makes him sneeze if he is not wearing his sunglasses.

I agree yes it's very harsh. We should all adopt a more civilised and quiet approach to

this oncoming Armageddon ! Take it all with a pinch of salt and carry on as usual...after all we're British ! All the best to you both Auriculaire,

Smokie2D profile image
Smokie2D in reply to cycleman73

Hopefully there is a garden shed or greenhouse there!

Me too.

I know how you feel, I get the same and have been on ramipril for 6 years now. I get a bout of coughing then a big sneeze at the end of it, but there is little you can do about it once it comes on. I always have plenty of tissues with me and if out and about try and find a less populated space or head for a loo. I have tried alternative drugs but they have either made no difference to the cough or have had other worse side effects, so have to take ramipril.

Perhaps we should carry a paddle sign with us explaining why and when we start coughing hold it up, especially with the current situation with the corona virus!!!!!

Best of luck with your meds adjustments.

Cassie

Smokie2D profile image
Smokie2D in reply to cassie46

The upside is that I no longer have to face crowds, expect to wake up to a red cross on front door though. Not sure neighbours will remember I have been coughing and sneezing all year!

Does your doctor know about your cough? It's a known problem with Ramipril and sometimes the medication is changed.

cassie46 profile image
cassie46 in reply to marcyh

Yes they are all aware - as I said in my post I have tried alternatives but ended up back on ramipril.

A dry cough is often associated with Ramipril, and the other 'prils'. I found it very annoying and was switched to Candesartan, cough went within days. Have a chat with your GP or Consultant.

My consultant in January was so pleased with me I am now under GP control! A lot of things improved with Sleep Apnoea treatment but this cough and sneezes became worse!

Ramipril is well known for its side effect of a dry cough. I tried 5 different drugs for high BP, one even made me incontinent!! Till I found one that suited me. Jo.

High dose of perindopil caused that with me .Stopped after medication dose reduced

Smokie2D profile image
Smokie2D in reply to 3138REDROSE

Here's hoping some of the glares you get are one step of a lynching!

Cough is a side effect of many blood pressure meds including Ramipril.

That's my hope already had Ramipril reduced last year.....

You may also like...